Hi Leslie, hopefully the rest of the appointment went well! I get this rash as well. Mostly when I'm cold but, it does appear more often when I'm really not feeling well. I get it mostly on my legs, feet, hands & arms/hands. The palms of my hands show it the "worst" & it can look pretty freaky. As far as rashes it really doesn't cause pain or discomfort but, it is odd looking that's for sure.
Is the livedo reticularis rash new for you or has it been appearing for awhile?
Hope all is well with you & you had a nice couple of holidays!
Hi Vee and Sunshine,
Thanks for the response. It is a Freaky looking skin thing. I had to go back on 60mg Prednisone and start Imuran. Still taking the Plaquenil.
The rest of my appt did not go well with this new rheumy. This was my second visit and he was very abrupt and seemed like he was rushed - this was after waiting for 3 hours, yep, 3 long hours. He is foreign and hard to understand. I heard that my last ANA came back at 1:42 and he said that he wasn't impressed. He used the lab that always comes back lower. The California lab is usually higher...strange. So I got excited and asked if I was misdiagnosed with Lupus by the other rheumy. I didn't know what else he was getting at. He snapped at me and said that I was putting words in his mouth. He said that I just have a dual diagnosis of Lupus and RA and I present one way on paper and another in person. I was confused. He also wants me to start IV infusions with Remicaide - very expensive. I feel very uneasy and don't know what to think. I have no other options because my insurance doesn't cover any other rheumy's. I think he got mad at the start of the appt because I didn't feel well and he asked what my symptoms were. I said that I was more Lupus symptoms than RA. The RA is actually doing very well on the Enbrel that he took me off of. I can totally tell the difference. So, if I have a low positive ANA now, what the heck does this mean? Even with the RA (which is a VERY high positive), the ANA should be off the charts. Help! I am ready to quit these meds. I mean, he made me feel strange. I have almost every symptom out there, not subjective either. I have CNS involvement, pericarditis, Nephritis, this Livido reticularis, etc.
Leslie - sorry it took me so long to reply. Tried to taper to down from 55mg of Prednisone to 50mg & it isn't pretty. But, this thing with your doctor sounds awful! Did he say why he was taking you off the Enbrel? It seems odd if you were seeing such a benefit to switch to another drug. I haven't done this treatment infusion that he wants to do with you - will the benefit of doing it outweigh the expense? And on the other side - truly if you can't afford to do it then he'll have to look at another option - insist on it. I know it stinks when you wait that long (3 hours is outrageous by the way) and then get a snappy snippy doctor. If only we could give them our diseases & pain for a few minutes and then talk to them after they "experience" it. I think they would be a little more agreeable after realizing how much we don't complain & how bad it feels - especially when we are in a flare. Any symptoms or "needs" mean it's extreme and demands attention darn it Mr. Snippy Doctor.
My doctor is about a 2 on a scale of 10 of communication style. He's suppose to be one of the best & is in a clinical sense. But darn it he could be a better communciator. Luckily his nurses are really responsive & when call in & need something bend over backwards to take care of me. Even if it means bugging him to get it. Love that. Last visit I swear he said 20 words to me & only due to my asking questions. Changing right now is just a difficult option - I'm too sick, too darn tired, too everything to find someone that my insurance covers & go through starting over again.
How are the nurses there? Can they help you? IE before he comes in the room on the next visit can you talk to them and tell them what you want & see if they will go over it with the doctor? He does work for you after all but, a partnership together would sure help vs. this abruptness. Wonder how hard it would be to get the first appointment of the day next time so you don't have to wait so long?
Ok on the lab work - different labs as you figured out get different results. I had the same thing happen to me a few months back. Why does he insist on using this lab vs. the other one? With the ANA it can go up or down during the course of Lupus but, it's not suppose to indicate disease levels. So it may not mean too much right now if you already have the diagnosis. Sorry to hear your RA is so high! You must be miserable. Do take it easy & don't let snippy snappy doctor get to you. Hang in there - we are here for you!!
Sorry it took so long to get back. I have been sick with sinus inf and woke up Wed hardly able to walk because my knees are giving out.
He wants to take me off the Enbrel because it can worsen the Lupus quickly. So, I started the Imuran awhile back. It takes months to work, I guess. So, I am relying on the 60 mg Prednisone right now and it's not working out so well. Are you OK? I hate weaning off those steroids. Just when we begin to feel human, then reality strikes. What MG are you taking? I am going to go see the not so nice rheumy at 5:30 today because this is unsafe to keep falling like this. It's worse when I first get up after sitting for an hour or so. I tried the hot shower, etc. I have never had it this bad before. Not sure if it's the RA or SLE. My husband and I have to call off work tonight, I hate that. At least we are covered by the FMLA act, otherwise I would probably lose my job!
Ever have a problem with walking? I don't look forward to the medical asst there, she is so incredibly unfriendly. You are lucky that they are so nice at your doc's.
Hope you are feeling better!
Hi Leslie, I swear seem to be symptom twins in so many ways! With the exception of the knee giving out (for me it's my shoulder/hands). Take it easy & don't do too much! But, yep I've been doing battle with a nasty sinus infection that I can't shake despite many rounds of heavy antibitotics & even while on 50mg of Prednisone. Unforuately I've have sinus ulcers that won't heal & have lead to some really bad bloody noses. So I've been really sick....not quite sure what to do at this point since it's been over 2 months with the sinus thing. We weaned down to 50 from 60mg and like you said the weaning was horrible. I had no idea. Hubby been doing a great job of taking care of me but, poor guy it's so not fair to him. Sorry to hear your husband had to take off from work but, it's really nice that he could take care of you.
Are you seeing an Ear Nose Throat doctor for your sinus infection? How are you feeling this week? Any better?
On the walking - yep. I've had trouble with being unsteady & my head/vision just completely goes.... It's really scary - I keep myself close to home as what would happen if I'm driving! Are you having difficulty with both knees or just one? How's the RA doing?